MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.5/40; CORONARY DRUG-ELUTING STENT
Model Number 404676
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a mildly calcified pre-dilated lesion in the mildly tortuous lad.The orsiro was delivered to the lesion, but it would not inflate.The inflation device was replaced, but the balloon would still not inflate.A different orsiro was used with no problems.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the balloon has not been inflated but both balloon shoulders are slightly unfolded.The stent is also slightly opened at both ends.Microscopic inspection revealed a constriction of the outer shaft at the proximal balloon weld.A reference transportation wire could not be introduced into the guidewire lumen of the instrument whereas it was possible to fully introduce a reference 0.014 inch guidewire.The findings indicate that the shaft deformations were most likely caused by a tensile force which has been applied to the distal part of the instrument, possibly during removal of the transportation wire.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all inprocess and final inspections.In addition to visual inspections each instrument is inflated and tested for air tightness by means of a helium leak test.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling during the preparations for the intervention.It should be noted that, according to the ifu, the user is advised to exercise care during device handling to reduce the possibility of accidental breakage, bending, kinking of the stent system shaft.

Brand Name
ORSIRO (US) 3.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11348507
Report Number1028232-2021-00844
Device Sequence Number2564613
Product Code NIQ
UDI-Device Identifier07640130439450
UDI-Public07640130439450
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model Number404676
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08190979
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR